MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7560020
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial surgery happened in year 2011 but exact date of implant is unknown.(b)(4) neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Product image review: submitted images appear to display corroded set screw.
 
Event or Problem Description
It was reported that patient underwent surgery due to scoliosis on an unknown date.Post-op, there was suspected infection and/or allergic reaction to the metal in the patient.Hence, a revision surgery was performed on (b)(6) 2017 to remove the hardware.The hardware was implanted 6 years ago.When removing the set screws, rods, and screws there was a black, ashy substance around the metal.The superior set screws of the construct were loose and one appeared to be corroded.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: product analysis: optical and microscopic examination of the set screws identified severe pitting.Microscopic examination identified crystallographic pitting on the rod interface surface and in the face of the set screw consistent in location and surface morphology with crevice corrosion.The nature, location and surface morphology of the returned implants are consistent with anticipated in-vivo wear due to crevice corrosion.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6430873
Report Number1030489-2017-00588
Device Sequence Number18946152
Product Code KWP
UDI-Device Identifier00885074464664
UDI-Public00885074464664
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052187
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7560020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer02/27/2017
01/17/2018
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date10/02/2017
01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RODS, SCREWS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age18 YR
Patient Weight37